Louisiana, 2007

Hail in Louisiana, August 26, 2007

August 26, 2007 · NWS LIX · 2 events in 2 counties and zones

Scattered strong to severe thunderstorms developed in an unstable airmass.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Scattered strong to severe thunderstorms developed in an unstable airmass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 26, 2:15 PM CST, 15 minutes earlier.

Area forecast discussion, Aug 26, 2:15 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
315 PM CDT SUN AUG 26 2007

.DISCUSSION...
OVERALL...FEW CHANGES IN THE FORECAST THINKING FROM YESTERDAY.
ABOVE NORMAL PRECIPITATION CHANCES APPEAR TO BE IN THE OFFING FOR
THE NEXT COUPLE OF DAYS AS THE MID AND UPPER LEVEL LOW OVER THE
NORTHERN GULF OF MEXICO CONTINUES TO DRIFT SLOWLY TO THE
NORTHWEST. DEEP MOISTURE WILL REMAIN OVER THE FORECAST AREA WITH
PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES. A WEAK FRONTAL
BOUNDARY/TROUGH HAS SAGGED A BIT FARTHER SOUTH ACROSS THE GULF
COAST STATES SINCE YESTERDAY AND MAY MOVE A LITTLE FARTHER SOUTH
AND APPROACH THE NORTHERN ZONES OF THE FORECAST AREA BEFORE
DISSIPATING. THIS BOUNDARY AS WELL AS LAND AND SEA/LAKE
INTERACTIONS AND OUTFLOW BOUNDARIES FROM OLD CONVECTION WILL
LIKELY SERVE AT THE MAIN FOCUSING MECHANISMS FOR NEW CONVECTIVE
DEVELOPMENT THROUGH TUESDAY. AS THE MID/UPPER LOW SHIFTS TO THE
NORTHWEST AND WEAKENS...UPPER LEVEL RIDGING WILL BUILD EAST ACROSS
THE SOUTHEAST U.S. ONCE AGAIN ALTHOUGH THE LATEST MODEL RUNS SEEM
A LITTLE WEAKER WITH THIS FEATURE. HOWEVER...CONVECTIVE COVERAGE
IS EXPECTED TO DECREASE SOMEWHAT WEDNESDAY AND THURSDAY. BY THE
END OF THE WEEK...THE UPPER RIDGE WILL RETROGRADE BACK TO THE
SOUTHERN PLAINS AND SOUTHWEST WHILE AN UPPER TROUGH DIGS ALONG THE
EAST COAST WITH AN ASSOCIATED COLD FRONT FORECAST TO SETTLE SOUTH
TOWARD THE GULF COAST BY SATURDAY. THE APPROACH OF THIS BOUNDARY
ALONG WITH SHORT WAVES ROTATING AROUND THE SOUTHWEST CONUS RIDGE
WILL HELP INITIATE CONVECTION FRIDAY AND SATURDAY.

&&

.AVIATION...
WITH THE EXCEPTION OF ISOLATED CONVECTION  LATE THIS AFTERNOON AND
EARLY THIS EVENING...VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES
THROUGH TONIGHT. THE EXCEPTION COULD BE AT KBTR AND KMCB WHERE SOME
LIGHT FOG COULD PRODUCE A PERIOD OF MVFR CONDITIONS LATE TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  89  71  89 /  20  60  30  60
BTR  74  89  74  89 /  20  60  30  60
MSY  75  89  75  89 /  20  60  30  60
GPT  75  89  75  89 /  30  60  30  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 26, 10:00 AM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT SUN AUG 26 2007

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-271215-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1100 AM CDT SUN AUG 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT...
ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. ALTHOUGH
WIDESPREAD ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW
OF THE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND
GUSTS TO 45 MPH AND HEAVY DOWNPOURS OF RAIN. LOCALLY HEAVY RAINFALL
WITH SOME OF THE THUNDERSTORMS MAY CAUSE WATER TO POND ON ROADWAYS
AND IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY
WHILE SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY WEDNESDAY
THROUGH SUNDAY. ISOLATED SEVERE STORMS MAY OCCUR MONDAY WITH THE
PRIMARY SEVERE WEATHER RISK BEING DAMAGING DOWNBURST WIND GUSTS.
AT THIS TIME...THE THREAT OF HAZARDOUS WEATHER IS LOW FOR TUESDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 26, 8:52 AM CST, 5 hours 38 minutes before
LAZ064-070-261545-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
952 AM CDT SUN AUG 26 2007

...THUNDERSTORM WITH STRONG GUSTY WINDS AND HEAVY RAINFALL OVER
EASTERN SAINT BERNARD PARISH...

AT 948 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM ABOUT 4 MILES SOUTHEAST OF YSCLOSKEY....MOVING
NORTHWEST AT 5 MPH.  WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS
STORM.

FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE.  IF BOATING...SEEK SAFE SHELTER IMMEDIATELY.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

92/JSS
Special weather statement, Aug 26, 9:46 AM CST, 4 hours 44 minutes before
LAZ061-063-261645-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1046 AM CDT SUN AUG 26 2007

...STRONG THUNDERSTORM OVER JEFFERSON PARISH...

AT 1043 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH HEAVY RAINFALL...3 MILES SOUTH OF HARVEY....MOVING
SOUTH AT 10 MPH.

THE THUNDERSTORM WITH HEAVY RAINFALL WILL BE NEAR...JEAN LAFITTE AND
BARATARIA AT 1115 AM...LAFITTE AT 1130 AM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

92/JSS
Special weather statement, Aug 26, 2:29 PM CST, 1 minute before
LAZ036-037-262130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
329 PM CDT SUN AUG 26 2007

...THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL OVER EAST
FELICIANA AND SAINT HELENA PARISHES...

AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH GUSTY WINDS AND SMALL HAIL ABOUT 4
MILES SOUTHEAST OF FELPS.  THE THUNDERSTORM WAS NEARLY STATIONARY.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

92/JSS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, East Feliciana

When
August 26, 2:30 PM CST
Where
East Feliciana County, Felixville
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
30.930, -90.870

Nickel to quarter size hail was reported.

Hail, Iberville

When
August 26, 4:10 PM CST
Where
Iberville County, 8 mi SW of White Castle
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
30.088, -91.245

Nickel size hail was reported along Highway 75 near Bayou Pigeon.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56875, 56863.